Author Topic: Help planning the end of my taper - completely burned out  (Read 1417 times)

[Buddie]

Re: Help planning the end of my taper - completely burned out
« Reply #10 on: December 08, 2021, 03:12:24 pm »
Please don't look to the future right now, I can see it's overwhelming you which is totally normal, everything is too much when we're going through this.  I hope you'll try to not put so much pressure on yourself once benzo free because its going to feel pretty much like your taper but without the drug to help mitigate symptoms, so it could be a little worse while you're in the acute phase.

I know I'm not telling you something you want to hear but I'm letting you know that challenging yourself probably isn't what you want to do right now.  Accepting what is, continuing your walks and keeping your world small and manageable would be better.  Your body will let you know when it's okay to take the next steps, just listen so you won't be overwhelmed.

As far as your life being better than before benzo's, if that's what you're talking about, I've found I have so much gratitude to be well again that life is better. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help planning the end of my taper - completely burned out
« Reply #11 on: December 13, 2021, 06:17:44 am »
Hi redapple, you mentioned that you wanted to start a certain treatment for depression. Can I ask you what that treatment is? Are you still aiming to start it?  I have read your posts and see that you are very determined. Please donít worry that your world is small just now. When I see busy people who are rushing about in their frantic lives, they seem to be always complaining, wanting more etc. A small life is not a bad life. You are walking 2 miles a day, how wonderful, I wish I was that fit. I wish you every good wish for your happiness and health.
Hello [...], thank you for your kind words. The treatment I have been considering is ketamine. I read a good book on the benefits of psychedelic therapy (How to Change your Mind by Michael Pollan), and ketamine is a psychedelic-adjacent therapy that is starting to gain some traction. Of course I can't vouch for its effectiveness. I just think it's worth investigating for me since other forms of depression-treatment did not work (antidepressants and transcranial magnetic stimulation). Unfortunately, benzodiazepines mitigate the beneficial effects of ketamine -- that is the reason why I began this long journey.

Please don't look to the future right now, I can see it's overwhelming you which is totally normal, everything is too much when we're going through this.  I hope you'll try to not put so much pressure on yourself once benzo free because its going to feel pretty much like your taper but without the drug to help mitigate symptoms, so it could be a little worse while you're in the acute phase.

I know I'm not telling you something you want to hear but I'm letting you know that challenging yourself probably isn't what you want to do right now.  Accepting what is, continuing your walks and keeping your world small and manageable would be better.  Your body will let you know when it's okay to take the next steps, just listen so you won't be overwhelmed.

As far as your life being better than before benzo's, if that's what you're talking about, I've found I have so much gratitude to be well again that life is better. 
Thank you. I know that acute withdrawal may likely be worse. My hope is that after the initial weeks at 0mg, I will gradually start to have swings that aren't as bad. Going from 3mg to 0.5mg has been difficult but not as difficult as I had imagined. I hope that's a sign that acute withdrawal won't be a magnitude worse than what I've already been experiencing.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help planning the end of my taper - completely burned out
« Reply #12 on: December 13, 2021, 09:37:45 pm »
We have members who have tried Ketamine, you can see discussions on the Other Medications and Insomnia boards.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help planning the end of my taper - completely burned out
« Reply #13 on: March 20, 2022, 05:25:40 am »
Hi red apple,

I came across this thread looking for info on how to do the end of my taper (Iím at 2mg V but have been at a standstill for a while) and now Iím just wondering how youíre doing? I hope things have eased for you and your last decreases have gone well ❤️
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help planning the end of my taper - completely burned out
« Reply #14 on: April 20, 2022, 12:37:39 am »
Hello everyone. May is around the corner, so it has been almost five months since I reached zero mg of diazepam on New Year's Day. Thus ended my 14-month taper. I wanted to give a brief update on my experience in post-acute withdrawal so far.

At first, reaching zero was exactly what you'd expect it to be -- hard. Although to me, it was definitely a meaningful milestone to no longer be on benzos, at the end of the day I was still going from some to zero. Some of my more difficult withdrawal episodes were during January, but it didn't help that I was reaching this point in the middle of winter. Well through February, I was drifting beyond the end of my rope, totally burned out. I don't really remember it.

Some time in late March, I started getting my first "windows". I'm no expert on benzos, but I have read others talk about these windows of time where they feel better while in post-acute withdrawal. On some days I find the energy to do things that would have been impossible during withdrawal -- lift some weights, do some baking, chat with my roommate. And I am building up my habits again, bit by bit.

To be honest, I am still depressed, but I was depressed before benzos and withdrawal. Every day is a struggle. Withdrawal was very detrimental to my ADHD, and my short-term memory, executive function, and desire are all damaged. This brain fog has been the most frightening part of benzos. I hope that these will recover, and thankfully I have seen some slight improvements so far. I am still struck by waves of anxiety, racing heart, anguish, but I am also occasionally struck with quiet -- relief from the "primal restlessness" that I mentioned half a year ago.

Physically, I think I'm doing a lot better (I should say though that my physical symptoms were never as bad as they are for other people I've read). Knock on wood, but I haven't had any issues with those terrible muscle spasms in my arms, neck and back. I understand they could come back after another window, but it's a good sign that I've gone almost two months without them. I do have lingering tinnitus, though I'm not sure if that's related to the benzos.

(Sorry I am responding so late, [...] -- I don't visit very often. I hope I could answer your questions. I hope you are doing well, the final steps are the most challenging but may prove to be the most rewarding.)

Thanks for reading, I'll update again in a bit. Take care.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help planning the end of my taper - completely burned out
« Reply #15 on: April 20, 2022, 11:16:06 pm »
Hi [...], thank you for providing a timeline of your recovery, so many wonder what will happen when they jump.  I'm thankful you're seeing some improvement but yes, the issues we had before benzo's will still be there when we stop them but I'm sure after dealing with this horror you'll be able to find the tools to help you.

I hope you continue to see improvements and hope you'll come back to tell us about them.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.